Alert archive / Pennsylvania / Wind Advisories in 2008

Wind Advisory 10, NWS State College, PA

December 7, 200816 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Dec 7, 2008, 9:56 AM EST for 16 counties in Pennsylvania. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2008, 9:56 AM EST (14:56 UTC)
Expired
Dec 7, 2008, 8:24 PM EST
In force
10 hr
Issued by
NWS State College, PA

Counties Adams County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Union County, PA, York County, PA

The radar

The State College radar (KCCX), 104 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 2.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2008-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2008-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -193 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1303 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-193 m²/s²
0-3 km storm-relative helicity
-192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCTP 071456
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
956 AM EST SUN DEC 7 2008


PAZ027-028-036-049>053-056>059-063>066-080300-
/O.NEW.KCTP.WI.Y.0010.081207T1456Z-081208T0300Z/
MIFFLIN-JUNIATA-FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-
COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
956 AM EST SUN DEC 7 2008

...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

WEST TO NORTHWEST WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON.
EXPECT THE WINDS TO BE SUSTAINED AT 20 TO 30 MPH WITH GUSTS UP TO
50 MPH AT TIMES. THE WINDS SHOULD SUBSIDE A BIT LATER THIS
EVENING...BUT WILL REMAIN BREEZY ALL NIGHT.

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. THESE WIND GUSTS MAY ALSO BREAK
BRANCHES FROM TREES AND CREATE ISOLATED...MINOR DAMAGE. USE EXTRA
CAUTION WHEN TRAVELING.

$$

DANGELO
2 follow-up statements
000 
WWUS71 KCTP 071944
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
244 PM EST SUN DEC 7 2008

PAZ027-028-036-049>053-056>059-063>066-080300-
/O.CON.KCTP.WI.Y.0010.000000T0000Z-081208T0300Z/
MIFFLIN-JUNIATA-FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-
COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
244 PM EST SUN DEC 7 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

STRONG WEST TO NORTHWEST WINDS WILL CONTINUE EARLY THIS EVENING.
EXPECT THE WINDS TO BE SUSTAINED AT 15 TO 25 MPH WITH GUSTS UP TO
45 OR 50 MPH AT TIMES. THE WINDS SHOULD SUBSIDE A BIT LATER THIS
EVENING...BUT WILL REMAIN BREEZY FOR MOST OF THE NIGHT.

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. THESE WIND GUSTS MAY ALSO
BREAK BRANCHES FROM TREES AND CREATE ISOLATED...MINOR DAMAGE. USE
EXTRA CAUTION WHEN TRAVELING.

$$

DANGELO
000 
WWUS71 KCTP 080124
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
824 PM EST SUN DEC 7 2008

PAZ027-028-036-049>053-056>059-063>066-080230-
/O.CAN.KCTP.WI.Y.0010.000000T0000Z-081208T0300Z/
MIFFLIN-JUNIATA-FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-
COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
824 PM EST SUN DEC 7 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
WIND ADVISORY. 

WHILE SUSTAINED WINDS AND GUSTS HAVE DECREASED BELOW ADVISORY CRITERIA...
BRISK CONDITIONS WILL PERSIST THROUGH LATE TONIGHT WITH NORTHWEST
WINDS BLOWING 15 TO 30 MPH. COMBINED WITH AIR TEMPERATURES
DROPPING THROUGH THE LOWER 20S...WIND CHILLS IN THE SINGLE DIGITS
ABOVE ZERO WILL BE COMMON THROUGH LATE TONIGHT.

$$

DEVOIR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Dec 7, 8:21 AM EST, 1 hour 35 minutes earlier.

Area forecast discussion, Dec 7, 8:21 AM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
821 AM EST SUN DEC 7 2008

.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP THROUGH CENTRAL PENNSYLVANIA EARLY
THIS MORNING. HIGH PRESSURE WILL BUILD IN FOR MONDAY. A DEVELOPING
LOW PRESSURE SYSTEM OVER THE SOUTHERN PLAINS EARLY NEXT WEEK WILL
LIKELY TRACK JUST WEST OF PENNSYLVANIA TUESDAY NIGHT OR EARLY
WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STRONG COLD FRONT PUSHING THRU CENTRAL PA ATTM...ACCOMPANIED BY SNOW
SQUALLS. STRONG LARGE SCALE FORCING ASSOCIATED WITH UPPER TROF WILL
LIKELY SUSTAIN THE SQUALLS WELL EAST OF THE ALLEGHENIES...PERHAPS
PRODUCING BLACK ICE/TRAVEL ISSUES ACROSS PORTIONS OF THE SUSQ VALLEY
THIS AM.

IR IMAGERY SHOWING COOLING TOPS ON DEVELOPING LAKE EFFECT STREAMERS
OVR LK ERIE...WHICH WILL BE AFFECTING THE NW MTNS TDY AS FAVORABLE
FLOW WITH HURON CONNECTION SETS UP. LAKE/850 TEMP DIFF ARND 20C
INDICATE THE LIKELIHOOD OF LOCALLY HVY SHSN/SQUALLS IN FAVORED
SNOW BELT OF NW WARREN CO. DUE TO DRY AIRMASS /GEFS PWATS -1SD TO
-2SD/...MODEL QPF FAIRLY LIGHT. HOWEVER...HIGH SNOW/WATER RATIOS
OF NR 20/1 SHOULD RESULT IN SEVERAL INCHES OF ADDITIONAL ACCUM OVR
NW WARREN COUNTY. THE WINDS MAY MAKE IT TOUGH TO PILE UP BIG
SNOWS...BUT IT WILL ALSO ADD TO THE DISCOMFORT WITH SUB ZERO WIND
CHILLS AND CREATE SOME BLOWING SNOW.

CAN/T RULE OUT ADDITIONAL SHSN/SQUALLS ACROSS THE SUSQ VALLEY TDY...EVEN
IN WAKE OF COLD FRONT...AS STEEP LOWER TROPOSPHERIC LAPSE RATES LAST
THRU THE AFTN. GIVEN TEMPS EXPECTED NR THE FREEZING MARK OVR SUSQ
VALLEY...WILL HAVE TO WATCH FOR BLACK ICE/TRAVEL ISSUES IF SQUALLS
MATERIALIZE.

COLDEST AIRMASS OF THIS WINTER SEASON WILL BE UPON CENTRAL PA
BY THIS AFTN. AFTER MORNING HIGHS ARE REACHED...ENS MEAN 850
TEMPS SUGGEST MID AFTN TEMPS RANGING FROM JUST THE UTEENS OVR THE
ALLEGHENIES...TO NEAR 32F OVER THE LOWER SUSQ. IN ADDITION...TIGHTENING
PRES GRAD IN WAKE OF BOMBING COASTAL LOW WILL RESULT IN STRONG/GUSTY
NW WINDS. BUFKIT DATA SUGGEST THE ENTIRE REGION WILL EXPERIENCE
GUSTS TO ARND 40MPH...CREATING AFTN WIND CHILLS FROM NR ZERO OVR
THE ALLEGHENIES...TO TEENS SUSQ VALLEY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
LK EFF AND UPSLOPE SHOULD BE ON THE WANE TONIGHT AS HI PRES RIDGE
BUILDS IN. -SHSN LIKELY TO LINGER ALL NIGHT IN THE NW. HOWEVER...SIG
ACCUMS SHOULD BE DONE BY ARND 06Z MONDAY AS INVERSION HEIGHTS FALL.

ENS DATA SUGGESTS A BIT OF -SN COULD DEVELOP OVR NW PA LATE
MONDAY...AS HI PRES RETREATS OFF THE EAST COAST AND WAA/ISENTROPIC
LIFT DEVELOPS ACROSS THE LOWER GRT LKS. INCREASING CLOUD COVER
MONDAY WON/T ALLOW TEMPS TO RECOVER MUCH FROM COLD START WITH
READINGS LIKELY TO REMAIN BLW 0C ACROSS ALL BUT THE LOWER SUSQ
VALLEY.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
00Z NAEFS CONTINUES TO TRACK MID WEEK STORM SYSTEM WEST OF
PA...RESULTING IN MOSTLY RAIN FOR THE BULK OF THE CWA. RESIDUAL
COLD AIR WILL LIKELY PRODUCE AN INITIAL PERIOD OF LGT SNOW/ICE
OVR CENTRAL/NORTHERN PA MON NITE/EARLY TUESDAY. HOWEVER...PLUME
DATA INDICATES BULK OF PRECIP WILL FALL AS RAIN TUES NITE/EARLY
WED...AS ANOMALOUS SOUTHERLY LL JET/PWATS LIFT OVR THE AREA. NAEFS
DATA CONTINUES TO INDICATE THIS WILL BE A SIG PRECIP EVENT CENTERED
ARND 06Z DEC 10...WITH GREATER THAN ONE INCH OF RAIN LIKELY ACROSS
MOST OF CENTRAL PA.

WILL CONTINUE TO LEAN TOWARD THE 00Z NAEFS...WHICH PLAYS DOWN CHC
OF COASTAL STORM LATE WEEK...INSTEAD FAVORING A RETURN TO A COLD
AND DRY PATTERN. HOWEVER...WILL LEAVE CHC POPS IN FCST ACROSS SE
PA THRU THURSDAY...GIVEN THE OPERATIONAL EC SOLUTION.

&&

.AVIATION /13Z SUNDAY THROUGH THURSDAY/...
SNOW SHOWERS LINGER INTO LATE AFT AT KJST/KBFD AS LAKE EFFECT
PERSISTS WHILE HIGH PRESSURE BUILDS TOWARDS THE AREA. STRONG
PRESSURE GRADIENT WILL KEEP WINDS UP WITH SFC WINDS NEARING
20 MPH WITH GUSTS UP TO 35 KT. MVFR AND EVEN IFR CONDITIONS
LIKELY AT THESE SITES. REST OF THE AREA SHOULD BE MAINLY VFR
TODAY...AFTER ABOUT 15Z.

ZONAL FLOW WITH WEAK MID LEVEL DYNAMICS KEEPS MENTION OF SNOW
SHOWERS IN THE FORECAST FOR THE HIGHER TERRAIN ON MON WHILE THE
REMAINDER OF THE AREA WILL SEE PARTLY/MOSTLY SUNNY SKIES. THEN A
MORE SIGNIFICANT SYSTEM WILL PROVIDE REDUCED CIGS/VSBYS MAINLY WED
INTO THU...BRINGING A MIXED BAG OF PRECIPITATION TO THE AREA.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 1 AM EST MONDAY FOR PAZ005-010-
033.
LAKE EFFECT SNOW WARNING UNTIL 1 AM EST MONDAY FOR PAZ004.

&&

SYNOPSIS...FITZGERALD
NEAR TERM...FITZGERALD
SHORT TERM...FITZGERALD
LONG TERM...FITZGERALD
AVIATION...BEACHLER/MARTIN/RXR
Hazardous weather outlook, Dec 7, 6:20 AM EST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
620 AM EST SUN DEC 7 2008

PAZ004-081130-
WARREN-
620 AM EST SUN DEC 7 2008

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ005-010-081130-
MCKEAN-ELK-
620 AM EST SUN DEC 7 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ033-081130-
SOMERSET-
620 AM EST SUN DEC 7 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ006-011-012-017>019-024>028-034>037-041-042-045-046-049>053-
056>059-063>066-081130-
POTTER-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-
FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
620 AM EST SUN DEC 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 7, 4:52 AM EST, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
452 AM EST SUN DEC 7 2008

PAZ012-019-026>028-041-045-046-049-050-052-071045-
HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-SNYDER PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-UNION PA-
452 AM EST SUN DEC 7 2008

...A SNOW SQUALL WILL AFFECT EASTERN CENTRE...MIFFLIN...NORTHEASTERN
HUNTINGDON...NORTHERN JUNIATA...NORTHWESTERN NORTHUMBERLAND...
SNYDER...SOUTHEASTERN CLINTON...SOUTHERN LYCOMING AND UNION
COUNTIES...

AT 448 AM EST...A SNOW SQUALL WAS ALONG A LINE FROM JERSEY SHORE
TO LOCK HAVEN TO BELLEFONTE TO 10 MILES SOUTHWEST OF STATE
COLLEGE...MOVING EAST AT 35 MPH.

WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THIS SNOW SQUALL. THE SNOW
WILL RAPIDLY REDUCE VISIBILITIES AND COULD CREATE ICY CONDITIONS IF
THE ROAD SURFACE IS UNTREATED.

THIS SNOW SQUALL WILL BE NEAR WHIPPLE DAM STATE...REBERSBURG...AND
MACKEYVILLE AROUND 500 AM...POTTERS MILLS...POE VALLEY STATE PARK...
MILLHEIM...AND MCALEVYS FORT AROUND 505 AM...SEVEN MOUNTAINS...
LOGANTON AND COLLOMSVILLE AROUND 510 AM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 161 AND 216...I-180 BETWEEN MILE MARKERS 1
AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 15...ROUTE 22/522...ROUTE 220...ALTERNATE
ROUTE 220...ROUTE 322...ROUTE 322/22...ROUTE 522...STATE ROAD 26...
STATE ROAD 45...STATE ROAD 120.

USE EXTREME CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS
POTENTIALLY DANGEROUS SNOW SQUALL. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.

FORECASTER: RXR
Special weather statement, Dec 7, 5:49 AM EST, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
549 AM EST SUN DEC 7 2008

PAZ024>028-036-046-049>053-056>059-063-071145-
BLAIR PA-CAMBRIA PA-COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-
HUNTINGDON PA-JUNIATA PA-LEBANON PA-MIFFLIN PA-MONTOUR PA-
NORTHUMBERLAND PA-PERRY PA-SCHUYLKILL PA-SNYDER PA-
SOUTHERN LYCOMING PA-UNION PA-
549 AM EST SUN DEC 7 2008

...A SNOW SQUALL WILL AFFECT COLUMBIA...DAUPHIN...EAST CENTRAL
CAMBRIA...EASTERN SNYDER...EASTERN UNION...JUNIATA...MONTOUR...NORTH
CENTRAL FRANKLIN...NORTHERN CUMBERLAND...NORTHERN LEBANON...
NORTHUMBERLAND...PERRY...SCHUYLKILL...SOUTHEASTERN LYCOMING...
SOUTHERN BLAIR...SOUTHERN HUNTINGDON AND SOUTHWESTERN MIFFLIN
COUNTIES...

AT 542 AM EST...A SNOW SQUALL WAS ALONG A LINE FROM MONTOURSVILLE TO
LEWISBURG TO SELINSGROVE TO 20 MILES EAST OF LEWISTOWN TO 20 MILES
SOUTHEAST OF HUNTINGDON TO HOLLIDAYSBURG...MOVING EAST AT 35 MPH.

WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THIS SNOW SQUALL. THE SNOW
WILL RAPIDLY REDUCE VISIBILITIES AND COULD CREATE ICY CONDITIONS IF
THE ROAD SURFACE IS UNTREATED.

THIS SNOW SQUALL WILL BE NEAR DANVILLE...NEWPORT...AND BLAIN AROUND
615 AM...SHENANDOAH...PINE GROVE...HARRISBURG...AND ORBSONIA AROUND
630 AM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 206 AND 234...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-80 BETWEEN MILE MARKERS 206 AND 247...I-81
BETWEEN MILE MARKERS 43 AND 139...I-83 BETWEEN MILE MARKERS 40 AND
50...I-99 BETWEEN MILE MARKERS 18 AND 35...I-180 BETWEEN MILE MARKERS
1 AND 14...AND ALL OF I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...STATE HIGHWAY 147...ROUTE 11...ROUTE 11/15...ROUTE 15...
ROUTE 22...ROUTE 22/522...ROUTE 209...ROUTE 220...ROUTE 322...ROUTE
322/22...ROUTE 422...ROUTE 522...STATE ROAD 45...STATE ROAD 61...
STATE ROAD 309.

USE EXTREME CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS
POTENTIALLY DANGEROUS SNOW SQUALL. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.

FORECASTER: RXR

Nearby

Wind Advisories in Pennsylvania, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.